I am on tricor and wondered if there would be a safer drug to take to lower my triglycerites?
12 Mar 2011
Please discuss your options with your doctor.
The link below explains the medicines available for treatment of high cholesterol ... these 2 classes of medicines help to lower triglycerides.
Fibric Acid Derivatives are used to lower triglycerides and cholesterol, and can also increase HDL levels. Side effects may include gastrointestinal discomfort, aching muscles, sensitivity to sunlight, and skin rashes.
* Atromid-S (clofibrate)
* Lopid (gemfibrozil)
* Tricor (fenofibrate)
Nicotinic Acid (niacin or vitamin B3) lowers total and LDL cholesterol and raises HDL cholesterol. It can also lower triglycerides. Nicotinic acid is found in food, but is available in high doses by prescription. The main side effects are flushing, itching, tingling and headache.
* Nicotinic Acid
* Niaspan ER (nicotinic acid slow release)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Tricor? My dad was on Tricor too for many years he also had a dry cough almost like he had swallowed wrong but did not. Same way my cough is. ...
1 answer • 6 Jan 2010
they look the same to me both for high blood presser is this o.k for me or not ??? please let me know thank you. Rex
1 answer • 24 Jan 2010
When I know that the tricor has my trsiglicerides and cholestoral under control could I stop taking?
What would be the pro's or cons of stopping this med.
1 answer • 6 Jul 2010